Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Treated with antibiotics for bacterial infection in belly. Had vomiting, diarrhea, nausea. Why do I get warm?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1974
Answered : 1750 Questions
Dear Sirs, in January I have been treated with massive amounts of antibiotics (a.o. Metronidazol) because of a bacterial infection in my belly from unknown cause. From the very beginning I have been vomiting and I have had diarrhea up to 15 times a day but the doctors wanted me to go on with the same antibiotic for 8 days. I could not drink or eat anymore. One of the worst side effects were sweating spells and nausea. When I came home from the hospital the diarrhea continued for 4 weeks; now it is solved. But my stomach is still terribly upset, it is like I have a fire in it. I have been using different kinds of antacids and sucralfaat for 6 or 7 weeks now with no results. I have hungerpain, a bad taste in my mouth and still sweating spells. Many times a day I get very warm from my toes to the root of my hair and it scares me. What does it mean? What can I do to heal my stomach? Thanks in advance, Stella
Posted Tue, 22 May 2012 in Digestion and Bowels
Answered by Dr. Swapnendu Sekhar Ghosh 1 hour later


Thanks for the query.

Metronidazole is tolerated well among many individuals. However a few do have symptoms of nausea, bad taste in the mouth and gastritis with it. Based on what you describe you seem to having gastritis which may have resulted due to drugs and the severe vomiting you had.

I am sorry you have to go suffer these symptoms. The following measures might help you;

1. Take small frequent feeds and avoid spicy and hot foods.
2. Proton pump inhibitors like pantoprazole along with anti emetic like domperidone are useful in this condition. You may get both these medication prescribed by your physician. Proton pump inhibitors drugs for 2-3 weeks will be helpful.
3. Severe gastritis may need investigations like an endoscopy. You can consult a gastroenterologist if these drugs do not relieve your symptoms too.

With these measures, we should be able to treat your symptoms and bring back your quality of life.

I hope you will be alright soon. Let me know if you have any more concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor